• Health & Recovery

    ❤️ Welcome Guest ❤️

    Forum Guidelines Bluelight Rules
  • Thread Directory 1 Thread Directory 2
    Mindfulness Links Addiction & Mind
    Sober Living Partner Program (SLiPP) Listings
  • H&R Moderators: Captain.Heroin | cj | Stargazer | tathra

Tapering Severe depression after tapering

AddictedAnna

Greenlighter
Joined
Jan 28, 2018
Messages
43
Hi everyone,

I posted a few months ago regarding my issues with dihydrocodeine. I have managed to taper myself down to just one tablet in the morning. To me eh? Not so sure .... I feel more depressed now than when I was abusing them. The physical withdrawals haven’t been so bad. I don’t know why cause last time they were unbearable which led me to use again. But this time it’s the mental side. I’ve never felt so depressed in my whole life. I thought coming off these awful pills would give me a lease of life and make me happy. But I have no energy, no get up and go. My home life and work are going to crap. I just can’t pull myself out and it’s making me want to use again 😔 anyone else have this? Any help would be much appreciated.

Anna xxx
 

Captain.Heroin

Sr. Moderator: H&R, Words
Staff member
Joined
Nov 3, 2008
Messages
74,491
Location
Life has no meaning, yet I keep searching...
You still take 1 a day, probably the depression will go away if you quit entirely. It can be all or worse type situation with certain drugs.

It also might not. Did you have depression before using?
 

AddictedAnna

Greenlighter
Joined
Jan 28, 2018
Messages
43
You still take 1 a day, probably the depression will go away if you quit entirely. It can be all or worse type situation with certain drugs.

It also might not. Did you have depression before using?
I have been known to suffer with depression and have lost 3 close family members in the last 3 years, so I’m pretty much grieving all the time (reason for actually starting the pills). The one pill I take in the morning does absolutely nothing for me. I take it to stop stomach cramps. Maybe because I’m no longer numbing myself. I’m just gutted I feel worse instead of better by managing to get down to only 1 tablet a day compared to what I was using 😔

Anna xxx
 

Captain.Heroin

Sr. Moderator: H&R, Words
Staff member
Joined
Nov 3, 2008
Messages
74,491
Location
Life has no meaning, yet I keep searching...
Oh yeah that multiple-tier grief thing, I'm going through that too. I am deeply suicidal at times and shit. I can relate. More than one serious grief at once is almost too much to bear, 3 and on is just incredibly difficult to deal with.

If you started to use for depression yes, it will probably come back and not go away. You should get help (therapy, non-opioid medication, etc) for the depression. Was a doctor prescribing you these pills for depression or did you self-medicate?

Either way is fine I'm just curious. I don't judge. There's help out there, you can be happy again.
 

outside_upside

Greenlighter
Joined
Feb 6, 2019
Messages
27
I think grief and depression is always such a multifaceted personal hell. And it’s never one bad thing that happens, it has to be a complete shit storm of situations until you’re questioning why tf you’re even here. I’m in the process of tapering as well, since I know a lot of my medical conditions won’t get better and I’m tired of the monthly anxiety if I used too much for pain for a few days and I ran short. Lately, I started running to try and outrun my demons and it’s weird how free I feel. I may never run a marathon but there is something insanely freeing about running up a mountain, smoking some herb and meditating alone with just nature and your thoughts. You come to a lot of self realizations when you’re out in the middle of nowhere.
 

AddictedAnna

Greenlighter
Joined
Jan 28, 2018
Messages
43
I was first prescribe them for a genuine condition. 2 x 30mg dhc 4x a day. During this time my papa who was like a dad to me was diagnosed with terminal cancer and only months to live. I was at the hospital with my gran on a daily basis. I was grieving before he even died, and I was in a lot of physical pain. I remember what kick started it. Waking up one day in agony and dreading having to wait for 2 pills to kick in so I took 5 and this calm and euphoria overcame me. I was pain free and felt strong enough to cope with these daily visits and strong enough to cope with helping my beloved gran (who sadly died broken hearted 11 days shy of papas one year anniversary). I’ve been on and off diazepam (prescribed for severe panic attacks) for years. But as bizarre as this may sound they do nothing for me now. I always keep some on me incase I feel a panic attack (all psychological with them) but I’ve never had an issue not taking them if I don’t need to. But the dhc got hold of me badly. I’ve lied to the doctor about losing them, flinging them out by accident, even falsely reported my bag stolen so I’d be able to obtain more. I managed to “save” up hundreds. 5 slowly turned to 6, then 7 then so on and on and on 😔 I tried cold turkey which was a horrible disgusting agony disaster and I managed to taper before. I have had a family fall out aswell so I’m feeling quite lonely. Sorry to ramble. I appreciate you responding. I really do. Loneliness during this is hard.

Anna xxx
 

Captain.Heroin

Sr. Moderator: H&R, Words
Staff member
Joined
Nov 3, 2008
Messages
74,491
Location
Life has no meaning, yet I keep searching...
it has to be a complete shit storm of situations until you’re questioning why tf you’re even here.
This times a million. It's refreshing knowing others go through the same thing but it is so rough. Much love, guys, I hope you find some peace or at least closure.
 

AddictedAnna

Greenlighter
Joined
Jan 28, 2018
Messages
43
Thanks for the response. Yep its never easy and always a ton of bricks or nothing at all. Unfortunately I let myself down today. I couldn’t bare it anymore. The withdrawals, along with the anniversary of my uncle, the issues with my family .... I ended up taking 5 pills this morning. The relief was instant .... but now hour on the guilt and shame are horrible. I feel like a failure who will never get well. I just want to be happy and drug free 😔 I’m weak and pathetic.

Anna xxx
 

Iceman1216

Bluelighter
Joined
Feb 27, 2019
Messages
186
Location
North East - Long Island
Do not be so Hard on your self
More than have this country is fight the disease of Addiction !!
We are All a mess, and it shows in how we are treating each other !!
We have also been told for year that we deserve to Feel GOOD ????!?!?
So therapy
Drugs
$$$$$
And excess are running and ruining our lives !!

You are trying, we did not get here in one day , and we will not get out quickly.

I have found that I Will Never get back what I had !!
Just do the work and be able to Enjoy my New Normal 🤙🏻💪🏻😍
Life is a total learning experience
Ups and Downs , good and bad
No one gets out alive or unhurt ( at sometime)

You are doing great
I do NA meetings for loneliness 😍😍
I love all the people there ( do not like them all )
But a group of people all working and sharing towards the same goal !!

I would try a few
I have Never seen one HURT!!
Try 90&90
And if not we will
Always let you return to the misery 🙈🙈❤
 

Stargazer

Moderator: H&R
Staff member
Joined
Apr 28, 2013
Messages
1,684
Hey there Anna! I remember you.

I'm sorry you're going through this. The mental stuff and anxiety are very difficult.

It always amazes me when I am having a panic attack, I am unable to think rationally, etc

You're going to get through this. Don't beat yourself up!!! When you start, stop! Nothing good comes out of it. I'm not saying it's easy, but try some positive self talk, or change your mindset by doing something you enjoy.

Depression is a withdrawal symptom. It really sucks. Definitely try to talk to a therapist about it when you're ready. Hang in there Anna.
 

outside_upside

Greenlighter
Joined
Feb 6, 2019
Messages
27
Don’t beat yourself up. A lot of times depression goes hand and hand with injury, pain, mental and emotional stress and the fact that sometimes the world just absolutely seems against it. It leaves us questioning whether or not we’ve done something to deserve our lot in life. We’re just all wandering souls trying to keep our heads above water through the flood of life. Sometimes our heads dip below the surface and that’s ok, as long as we fight not to drown ♥
 

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
1,109
Anna, I wish you the best of luck! Im currently withdrawing from heroin myself and ended up starting Kratom to help with the WD's. Im currently Tapering my dose down each day, but obviously, my WD's aren't all gone... but it does help. Depression is a huge thing with me, right now. Its probably the biggest. Be strong, I know how hard it is... but you can do it! I'm currently on day 4 and I just want this week to be over... I plan to be done with my taper by Saturday (assuming everything goes well).

It can be so easy to take a pill or take a shot and all of our problems can go away... No more depression, no more pain, etc. etc. Its literally taking ALL of my will power to not use again.. The cravings, the depression... Its horrible... But in the end, it will be worth it!

Wishing you the best!
 

Stargazer

Moderator: H&R
Staff member
Joined
Apr 28, 2013
Messages
1,684
Well done Chris. Well done. You're doing awesome 👍🙂

Anna, I hope you come and update us. We're here for you. ❤❤🙂
 
Top